Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 78, NWS Las Vegas, NV

September 5, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 5:06 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2025, 5:06 AM MST (12:06 UTC)
Expired
Sep 5, 2025, 8:15 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:55 AM MSTFLASH FLOOD2 Ene Kingman, AZTrained spotter reports roadway flooding. Road is impassable on Harrison and Pasadena, with debris and plants in the roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WGUS55 KVEF 051206
FFWVEF
AZC015-051515-
/O.NEW.KVEF.FF.W.0078.250905T1206Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
506 AM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Central Mohave County in northwestern Arizona...

* Until 815 AM MST.

* At 506 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Kingman, New Kingman-Butler, Dw Ranch Road, Blake Ranch Road, 
  Hualapai Mountain Park, Wild Cow Campground, Chloride, Golden 
  Valley, Windy Point Campground, Packsaddle Campground and Hualapai 
  Peak.

This includes Interstate 40 in Arizona between mile markers 35 and 
67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
      3544 11424 3552 11392 3555 11385 3530 11372

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
2 follow-up statements
224 
WGUS75 KVEF 051314
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
614 AM PDT Fri Sep 5 2025

AZC015-051515-
/O.CON.KVEF.FF.W.0078.000000T0000Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
614 AM MST Fri Sep 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM MST THIS 
MORNING FOR CENTRAL MOHAVE COUNTY...

At 614 AM MST, trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 0.5 and 1 inch 
of rain has fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Trained spotters reported.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Kingman, New Kingman-Butler, Dw Ranch Road, Blake Ranch Road, 
  Hualapai Mountain Park, Wild Cow Campground, Chloride, Golden 
  Valley, Windy Point Campground, Packsaddle Campground and Hualapai 
  Peak.

This includes Interstate 40 in Arizona between mile markers 35 and 
67.

Although rainfall has ended at some locations, flash flooding due to 
runoff remains possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
      3544 11424 3552 11392 3555 11385 3530 11372

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
300 
WGUS75 KVEF 051515
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
815 AM PDT Fri Sep 5 2025

AZC015-051525-
/O.EXP.KVEF.FF.W.0078.000000T0000Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
815 AM MST Fri Sep 5 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
      3544 11424 3552 11392 3555 11385 3530 11372

$$

AG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:53 AM MST, 13 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 4:53 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
453 AM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Moisture from tropical storm Lorena will continue to funnel north
into the Desert Southwest today. The greatest moisture will span
from the eastern half of San Bernardino County into Clark and Mohave
counties today, with PWATs between 1.25 and 1.75 inches. Currently
watching a group of strong multicellular storms supported by a vort
max tracking through southern Nevada and northwestern Arizona. So
far they have produced gusts in the 30 to 40 mph range along with
frequent lightning. These should weaken around sunrise. Another
round of convection starts around 18Z, initially favoring high
terrain before moving into the valleys. Some guidance shows
outflow driven storms in the southern Great Basin lasting later
into the night. Once again, brief heavy downpours and gusty
outflow winds are the main concerns. Some of the stronger storms
may produce hail as well. Another round of thunderstorms is
forecast for Saturday, but these are expected to be more limited
in magnitude and coverage. Moisture decreases to the 1.0 to 1.5
inch range as the trough and associated dry air pushes in from the
west. A few lingering storms cannot be ruled out in northwestern
Arizona on Sunday.

A deep, early season trough will track east and its axis should move
into the West Coast by Tuesday. The trough will continue to maintain
dry air and also produce lowering heights aloft, which will result
in a gradual decrease in temperatures through Thursday. Highs should
be 5 to 10 degrees below average by Wednesday, which means highs in
the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 12Z Forecast Package...Wind
gusts have diminished early this morning, with light east-
northeasterly winds expected to continue through early afternoon.
Another round of thunderstorms is expected this afternoon into
early evening, mainly across the higher terrain surrounding the
Valley, with a 20-40% probability for storms and outflow to move
across lower elevations, potentially impacting the terminal.
Erratic gusty winds, lightning, and brief MVFR/IFR conditions in
heavy rain can be expected in the vicinity of any storms. Storms
largely diminish by sunset, with lower confidence concerning
another round of showers overnight. Winds will largely be variable
due to lingering outflow boundaries, with sustained speeds under
10KT and VFR conditions prevailing outside of convective
influences.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 12Z Forecast Package...Early this morning,
thunderstorms are ongoing across portions of the Lower Colorado
River Valley and northwestern Arizona, with this activity expected
to weaken and diminish ahead of another round of thunderstorms
this afternoon. Convection will begin over higher terrain before
moving across lower elevations, with lower confidence in
development across southeastern California. Erratic gusty winds,
lightning, and brief MVFR/IFR conditions in heavy rain are
expected with storms that develop, with outflow winds possible
away from storms. While most convection will diminish after
sunset, showers may redevelop or linger through late evening
across portions of central and southern Nevada and northwestern
Arizona, diminishing overnight. Outside of convective influences,
winds will be around 10KT or less, with the exception of the
Owens Valley and Lower Colorado River Valley where gusty up-valley
winds are expected this afternoon. VFR conditions prevail.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:14 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 2:39 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 3:41 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 4:36 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:15 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 6:23 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.